A note on asymptotically flat metrics on ${\Bbb R}\sp 3$ which are scalar-flat and admit minimal spheres

DSpace/Manakin Repository

A note on asymptotically flat metrics on ${\Bbb R}\sp 3$ which are scalar-flat and admit minimal spheres

Show full item record


Title: A note on asymptotically flat metrics on ${\Bbb R}\sp 3$ which are scalar-flat and admit minimal spheres
Author: Corvino, Justin
Abstract: We use constructions by Miao and Chruściel-Delay to produce asymptotically flat metrics on ${\Bbb R}\sp 3$ which have zero scalar curvature and multiple stable minimal spheres. Such metrics are solutions of the time-symmetric vacuum constraint equations of general relativity, and in this context the horizons of black holes are stable minimal spheres. We also note that under pointwise sectional curvature bounds, asymptotically flat metrics of nonnegative scalar curvature and small mass do not admit minimal spheres, and hence are topologically ${\Bbb R}\sp 3$.
URI: http://hdl.handle.net/10385/53
Date: 2005

Files in this item

Files Size Format View
Corvino-ProceedingsoftheAMS-vol133-no12-2005.pdf 198.6Kb PDF View/Open

This item appears in the following Collection(s)

Show full item record

Search LDR


Advanced Search

Browse

My Account